Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 178, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 25, 2000, 7:18 PM CDT for Livingston County, Missouri. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2000, 7:18 PM CDT (00:18 UTC)
- Expired
- Jun 25, 2000, 8:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Livingston County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 7:45 PM CDT | Thunderstorm Wind 52 E | Wheeling, MO | Spotters reported downed trees and power lines. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 5:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 816 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1880 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 260020 SVRMCI MOC117-260115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 718 PM CDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI THIS INCLUDES THE CITY OF CHILLICOTHE * UNTIL 815 PM CDT * AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SPRING_HILL...OR ABOUT 11 MILES SOUTH OF TRENTON...MOVING SOUTH AT 55 MPH. AMATEUR RADIO OPERATORS REPORTED LARGE TREES DOWN IN TRENTON AT 659 PM. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHILLICOTHE AT 725 PM CDT UTICA AT 730 PM CDT AVALON AT 735 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN DIAMETER...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. MB/RAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:06 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 25, 4:06 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 406 PM CDT SUN JUN 25 2000 CONCERN FOR BOTH SVR WX AND FLASH FLOODING ACR CWA TNGT. MTR DATA AT 2000 UTC SHWS CD FNT XTNDS ALG AQP TO ONL TO AKO LN. IMPRESSIVE SQUALL LN HAS TRACKED ACR ERN NE MUCH OF PM WITH SVRL TORNADOES REPORTED IN AXIS OF STG 0-6 KM SHEAR. BOTH RUC AND ETA SUGGEST THIS STG SHEAR TO ADVANCE INTO NW MO WITH APPROACH OF CD FNT THIS EVNG. STEEPEST MID LVL LAPSE RATES ALSO FCST TO BE FOCUSED ACR NRN MO ERLY TNGT. INSERTED POSSIBILITY FOR SVR TSTMS ALL ZNS TNGT BUT THINK BEST CHC WILL REMAIN TO N. BASED ON SHEAR PROFILE BOTH DAMAGING WNDS AND ISOLD TORNADIC CELLS CAN NOT BE RULED OUT AND CERTAINLY A HAIL THREAT WITH MID/UPR TROPOSPHERIC CNVTN. THINK EVENTUAL BOX WILL BE NEED FOR NRN MO THIS EVNG. AS FAR AS +RA/FLASH FLOOD THREAT MODELS HAVE BACKED OFF SOME ON STRENGTH OF UPR TROPSPHERIC DVRGNC AND WITH RIGHT ENTRANCE RGN A BIT FTHR NORTH CONCERNED THAT CRNT QPF A BIT HIGH. NONE THE LESS GIVEN 1.5-2.0 INCH PRECIP WATER AND XPTD SLOW MVMNT OF THE FNT COUPLED WITH LO FLASH FLOOD AND HEADWATER GUIDANCE WENT WITH FFA ALL ZNS. STAYED FAIRLY CLOSE TO INHERITED FCST TEMPS THRU ALL PRDS. FNT SHLD CLR FCST AREA BY MIDDAY MON THEN RMN QUASI STNRY MON NITE THRU WED. LEFT CHC PCPN FOR WED WITH WEAK ISENTROPIC LIFT FCST BUT CAN NOT RULE OUT SPOTTY SHWR DVLPMNT ON TUE. TEMPS SHLD RMN AOB NRML THRU MOST OF 6 DAY PRD. .EAX...FFA ALL ZNS BODNER
In the hours before
Local storm report, Jun 25, 6:09 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
609 PM CDT SUN JUN 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0559 PM HOPKINS MO 70 MPH TSTM GUST
06/25/00 NODAWAY FLAG POLE BENT OVER.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 25, 6:33 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
633 PM CDT SUN JUN 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTYk LOCATION....
0615 PM CONCEPTION MO 65 MPH TSTM GUST
06/25/00 NODAWAY REPORTED BY COOPERATIVE
OBSERVER.Local storm report, Jun 25, 6:44 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
644 PM CDT SUN JUN 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY1 LOCATION....
0643 PM FAIRPORT MO 70 MPH TSTM GUST
06/25/00 DE KALB 65 TO 70 MPH WINDSLocal storm report, Jun 25, 7:01 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
701 PM CDT SUN JUN 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM 13 NW PRINCETON MO WIND DAMAGE
06/25/00 MERCER LARGE LIMBS DOWN OVER
PHONE LINES. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.Local storm report, Jun 25, 7:16 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
716 PM CDT SUN JUN 25 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0659 PM TRENTON MO WIND DAMAGE
06/25/00 GRUNDY 2 LARGE TREES DOWN
0700 PM SAVANNAH MO 60-65 MPH TSTM GUST
06/25/00 ANDREW REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:10 PM CDT | Severe Thunderstorm Warning | EAX | Putnam | 65 min |
| Jun 25, 7:13 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 47 min |
| Jun 25, 7:27 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell | 63 min |
| Jun 25, 7:50 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Platte | 40 min |
| Jun 25, 7:59 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 46 min |
| Jun 25, 7:59 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 61 min |
| Jun 25, 8:15 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 45 min |
| Jun 25, 8:20 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 40 min |
| Jun 25, 8:23 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 52 min |
| Jun 25, 8:30 PM CDT | Severe Thunderstorm Warning | EAX | Macon | 60 min |
| Jun 25, 8:37 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 53 min |
| Jun 25, 8:40 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 65 min |
| Jun 25, 9:01 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 14 min |
| Jun 25, 9:05 PM CDT | Severe Thunderstorm Warning | EAX | Howard, Randolph | 70 min |
| Jun 25, 9:07 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson | 53 min |
| Jun 25, 9:19 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 71 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.